Hail, Kimball
- When
- August 7, 5:11 PM MST
- Where
- Kimball County, 17 mi SE of Bushnell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.067, -103.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 7, 1:25 PM MST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT MON AUG 7 2006 .SHORT TERM...THROUGH TUESDAY NIGHT...PESKY PLUME OF MONSOON MOISTURE IS AGAIN PROVIDING EARLY AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS. STORMS ARE SHOWING FASTER MOVEMENT THAN YESTERDAY...BUT ALSO A TENDENCY TO BACKBUILD. ACTIVITY WILL GRADUALLY DIMINISH AFTER SUNSET. DRIER AIR WILL FILTER INTO THE REGION AFTER MIDNIGHT...AND THE CONCERNS TRANSITION FROM FLASH FLOODING TO FIRE WEATHER (SEE BELOW). WINDS WILL BECOME DOWNSLOPISH ACROSS WESTERN ZONES TOMORROW AND THEN INTO THE PANHANDLE TUESDAY NIGHT. COULD STILL SEE A THUNDERSTORM OR TWO ON THE PLAINS TOMORROW... ESPECIALLY NEAR THE MOUNTAINS. .LONG TERM...WEDNESDAY THROUGH MONDAY...UPPER HIGH CONTINUES TO BUILD OVER THE AREA WITH HOT AND DRY CONDITIONS RESULTING THROUGH FRIDAY. A PACIFIC TROUGH BEGINS TO TRY TO SHOVE THE RIDGE EAST ON SATURDAY WITH ASSOCIATED FRONTAL PASSAGE SOMETIME DURING THE WEEKEND. WHILE DETAILS ARE FUZZY...THE WEEKEND FIGURES TO BE UNSETTLED IN THE WEATHER DEPARTMENT. && .FIRE WEATHER...MAY EVENTUALLY NEED A FIRE WEATHER WATCH FOR AT LEAST A PORTION OF THE FORECAST AREA FOR WEDNESDAY AS DEW POINTS DROP AND TEMPS RISE WITH A CHANGE TO WESTERLY WINDS. WHETHER THOSE WINDS CAN REACH 25 MPH IS STILL A QUESTION. && .HYDROLOGY...STILL CONCERNED WITH FLASH FLOODING INTO THE EVENING IN A VERY MOIST REGIME. A STORM THIS AFTERNOON NEAR LARAMIE PEAK DROPPED AN ESTIMATED 2 TO 2.5 INCHES OF RAIN IN ABOUT AN HOUR ACCORDING TO RADAR. SOME OF THIS TOTAL WAS HAIL CONTAMINATED...BUT NONETHELESS THE POTENTIAL EXISTS FOR SLOW MOVING HEAVY RAINERS THROUGH THE EVENING. && .CLIMATE...WITH INCREASING TEMPS ON WEDNESDAY...CHADRON WILL HAVE A POSSIBILITY OF BREAKING A RECORD HIGH (104) WITH 102 CURRENTLY IN THE FORECAST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....POMEROY FIRE WEATHER...POMEROY HYDROLOGY...POMEROY CLIMATE...POMEROY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MDT MON AUG 7 2006 WYZ061>066-081130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1100 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON TUESDAY...FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-081130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1100 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM BY 3 PM ACROSS THE HIGHER TERRAIN OF SOUTHEAST WYOMING AND MOVE SLOWLY EAST THROUGH THE AFTERNOON AND EVENING. THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING HAIL AND WINDS. STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND FLOODING WITH RATES OF UP TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON TUESDAY...FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525964.